Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Representations of infinite permutations
by words (II)

Authors: Randall Dougherty and Jan Mycielski
Journal: Proc. Amer. Math. Soc. 127 (1999), 2233-2243
MSC (1991): Primary 20F05
Published electronically: April 9, 1999
MathSciNet review: 1605952
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present an argument (due originally to R. C. Lyndon) which completes the proof of the following theorem: Every free group word which is not a proper power can represent any permutation of an infinite set.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20F05

Retrieve articles in all journals with MSC (1991): 20F05

Additional Information

Randall Dougherty
Affiliation: Department of Mathematics, Ohio State University, Columbus, Ohio 43210

Jan Mycielski
Affiliation: Department of Mathematics, University of Colorado, Boulder, Colorado 80309

PII: S 0002-9939(99)04874-1
Received by editor(s): November 1, 1997
Published electronically: April 9, 1999
Additional Notes: The first author was supported by NSF grant number DMS-9158092 and by a fellowship from the Sloan Foundation.
Dedicated: Dedicated to the memory of Roger C. Lyndon
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1999 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia